Utilize este identificador para referenciar este registo: http://hdl.handle.net/10400.2/2007
Título: Minimal paths in the commuting graphs of semigroups
Autor: Araújo, João
Kinyon, Michael
Konieczny, Janusz
Palavras-chave: Groups
Data: 2011
Editora: Elsevier
Citação: Araújo, João; Kinyon, Michael; Konieczny, Janusz - "European Journal of Combinatorics" [Em linha]. ISSN 0195-6698. Vol. 32, nº 2 (2011), p. 178-197
Resumo: Let S be a finite non-commutative semigroup. The commuting graph of S, denoted G(S), is the graph whose vertices are the non- central elements of S and whose edges are the sets {a, b} of vertices such that a �= b and ab = ba. Denote by T(X) the semigroup of full transformations on a finite set X . Let J be any ideal of T (X ) such that J is different from the ideal of constant transformations on X. We prove that if |X| ≥ 4, then, with a few exceptions, the diameter of G(J ) is 5. On the other hand, we prove that for every positive integer n, there exists a semigroup S such that the diameter of G(S) is n. We also study the left paths in G(S), that is, paths a1 − a2 − ··· − am such that a1 �= am and a1ai = amai for all i ∈ {1,...,m}. We prove that for every positive integer n ≥ 2, except n = 3, there exists a semigroup whose shortest left path has length n. As a corollary, we use the previous results to solve a purely algebraic old problem posed by B.M. Schein.
Peer review: yes
URI: http://hdl.handle.net/10400.2/2007
Versão do Editor: http://www.sciencedirect.com/science/article/pii/S0195669810001265
Aparece nas colecções:Matemática e Estatística - Artigos em revistas internacionais / Papers in international journals

Ficheiros deste registo:
Ficheiro Descrição TamanhoFormato 
3.pdf493,09 kBAdobe PDFVer/Abrir    Acesso Restrito. Solicitar cópia ao autor!

FacebookTwitterDeliciousLinkedInDiggGoogle BookmarksMySpace
Formato BibTex MendeleyEndnote 

Todos os registos no repositório estão protegidos por leis de copyright, com todos os direitos reservados.